Ohio, 2011Flooding in Ohio, April 12, 2011
April 12, 2011 · NWS RLX · 2 events in 2 counties and zones
Rain began Monday evening the 11th, around the north side of a strong mid level disturbance. The rain increased during the predawn hours on the 12th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rain began Monday evening the 11th, around the north side of a strong mid level disturbance. The rain increased during the predawn hours on the 12th. Rain amounts of 1 to 1.5 inches were measured by dawn on the 12th. Another half inch of rain fell during the morning to midday time frame, before tapering off. Most maximum rain totals were in the 1.5 to 2 inch range.
Minor stream flooding occurred, blocking and closing roads, but not flooding homes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 12, 5:36 AM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 12, 5:36 AM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
636 AM EDT TUE APR 12 2011
.SYNOPSIS...
UPPER LEVEL LOW MOVES IN TONIGHT. ANOTHER LOW AND FRONTAL SYSTEM
FOR THE END OF THE WEEK AND THIS WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
WEATHER TO REMAIN UNSETTLED IN THE NEAR TERM PERIOD. AT
07Z...FRONTAL BOUNDARY APPEARS TO BE EAST OF THE CWA...STRETCHED
ACROSS CENTRAL VA...WEST TOWARDS THE KY/TN BORDER. SURFACE LOW
PRESSURE APPEARS TO BE CENTERED OVER EASTERN KY AT 07Z. THIS SURFACE
LOW WILL MOVE NORTHEAST THROUGH THE REGION TODAY...ALONG WITH A
CLOSED UPPER LOW...KEEPING THE WEATHER UNSETTLED IN THE NEAR TERM.
AS THE UPPER LOW DEEPENS AND PUSHES EAST TODAY...COLDER AIR WILL
SETTLE INTO THE REGION...WITH TEMPERATURES GRADUALLY FALLING
THROUGHOUT THE DAY. ENOUGH COLD AIR SHOULD WORK ITS WAY IN LATE
TONIGHT FOR A RAIN/SNOW MIX TO FORM ABOVE 3000 FEET...AND SNOW ABOVE
3500 FEET. MODELS SEEM TO BE A BIT SLOWER IN THE TIMING OF THIS
COLDER AIR INTO THE REGION THAN YESTERDAY...AND AS A
RESULT...CHANGEOVER TO SNOW WILL BE LATER...WHEN BETTER MOISTURE
WILL BE BEGINNING TO PULL OUT. AS A RESULT...HAVE LITTLE TO NO SNOW
ACCUMULATION FORECAST FOR TONIGHT.
STILL LOOKING LIKE DECENT QPF EVENT FOR TODAY. GENERALLY EXPECTING
AROUND ANOTHER 1 TO 1.3 INCHES ON TOP OF WHAT HAS ALREADY BEEN
RECEIVED OVERNIGHT...WITH LESSER AMOUNTS OVER SW VA AND PARTS OF THE
SOUTHERN COAL FIELDS...AS THEY SHOULD BE DRY SLOTTED SOME OF TODAY.
FLASH FLOODING DOESNT LOOK TO BE A CONCERN SO MUCH AS JUST GENERAL
RISES ON CREEKS AND STREAMS...AND OF COURSE PONDING OF WATER IN LOW
LYING SPOTS. WILL KEEP THE FFA HEADLINE FOR NOW AS TO PREVENT
CONFUSION BY ISSUING A WHOLE NEW PRODUCT...BUT WILL EXTEND THE
PRODUCT UNTIL 04Z TO COVER PRETTY MUCH THE ENTIRE EVENT.
LOW PRESSURE WILL BEGIN TO PULL OFF TO THE NORTHEAST LATE
TONIGHT...WITH A GRADUAL DRYING AND CLEARING FROM WEST TO EAST. A
FEW LIGHT UPSLOPE SHOWERS WILL CONTINUE TO REMAIN OVER THE MOUNTAINS
THROUGH THE NIGHT. THINKING FOG DEVELOPMENT SHOULDNT BE MUCH OF A
PROBLEM TONIGHT...AS NOT EXPECTING ENOUGH CLEARING...AND EXPECTING
ATMOSPHERE TO REMAIN RELATIVELY STIRRED IN VICINITY OF LOW. KEPT
OVERNIGHT LOW TEMPERATURES RATHER MILD DUE TO EXPECTED CLOUD COVER.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
WET SYSTEM SLOWLY PULLS AWAY WED AND WED NT. ABUNDANT LOW LEVEL
MOISTURE WRAPPING AROUND SYSTEM IN THE DEEP CYCLONIC FLOW WARRANTS
CAT POPS IN THE MOUNTAINS TAPERING OFF QUICKLY GOING W ACROSS THE
LOWLANDS. ALSO ADDED CLOUDS TO THE FORECAST TO REFLECT THE LOW
LEVEL MOISTURE...ALONG WITH DRIZZLE.
CLEARING TAKES PLACE WED NT AS THE SYSTEM PULLS OUT...YIELDING TO
HIGH PRESSURE. WITH ALL OF THE DAMPNESS...CLEARING AND LITTLE WIND
SPELLS AREAS OF DENSE FOG BY THU MORNING. CUT IT OFF BY 6 AM ON
ACCOUNT OF THE ALL DAY WORDING THAT COMES OUT AT THAT FORECAST
PROJECTION.
NEXT SYSTEM ARRIVES FRI AND MOVES THROUGH FRI NT. THIS LOOKS LIKE
ANOTHER CLOSED OFF OCCLUDED SYSTEM...BUT THIS TIME...THE LOW CENTER
TRACKS WELL N OF THE AREA. AT THIS TIME...GFS INDICATES THETA E
RIDGE JUST AHEAD OF OCCLUSION COMING THROUGH LATE FRI NT WITH
MINIMAL INSTABILITY. PUSHED ONSET OF PRECIPITATION CHANCE WITH THIS
SYSTEM TO THE DAYTIME ON FRI. ALL IN ALL DO NOT EXPECT MUCH OF A
SEVERE NOR A WATER THREAT WITH THIS SPRING SYSTEM.
LOWERED TEMPERATURES A BIT MAINLY VIA MET GUIDANCE. THE MOUNTAINS
IN PARTICULAR ON WED SHOULD HAVE A LIMITED DIURNAL RISE GIVEN THAT
AREA WILL BE ENSHROUDED IN CLOUD ALL DAY. VALLEYS SHOULD DECOUPLE
WED NT AND EVEN THU NT. THE EXCEPTION IS ON FRI...RAISED HIGHS THAT
DAY IN S FLOW AHEAD OF THE NEXT SYSTEM...WHICH WAS SLOWED. HPC LOWS
PREVIOUSLY PAINTED IN FOR FRI NT STILL LOOK REASONABLE.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
USED HPC GUIDANCE FOR THE MOST PART WITH EXTENDED MODELS GENERALLY
IN LINE ON SYSTEM PASSAGE OVER THE WEEKEND. SOME SNOW CHANCE IN
MOUNTAINS SATURDAY NIGHT AND SUNDAY NIGHT WITH 850 ZERO SOUTH OF
REGION. WITH SVR WX THIS AFTERNOON GETTING LONG RANGE OUT BY EARLY
AFTERNOON.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
SHOWERS...SOME HEAVY AT TIMES...WILL CONTINUE TO AFFECT THE REGION
THROUGH TONIGHT AS AN UPPER LOW ROTATES THROUGH THE REGION. DRY
SLOT HAS FORMED THIS MORNING ACROSS MUCH OF WEST VIRGINIA AND
SOUTHWEST VIRGINIA...HOWEVER...WITH SATURATED AIR IN PLACE...MANY
LOCATIONS CONTINUE TO REMAIN MVFR AND IFR. THIS DRY SLOT WILL FILL
BACK IN WITH PRECIPITATION AFTER 14Z. EXPECT WIDESPREAD MVFR AND
IFR CIGS THROUGH AT LEAST 06Z WEDNESDAY...WHEN CONDITIONS WILL GRADUALLY
IMPROVE FROM WEST TO EAST AS THE UPPER LOW DEPARTS TO THE EAST.
FOG DEVELOPMENT IS NOT ANTICIPATED WEDNESDAY MORNING DESPITE
PARTIAL CLEARING IN THE WEST AS ENOUGH CLOUD COVER AND WINDS ARE
EXPECTED TO REMAIN.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z
WEDNESDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF LOWER CEILINGS REMAINS TRICKY. CIGS
MAY NOT REMAIN AS LOW AS FORECAST...OR MAY CLEAR QUICKER THAN
FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
EDT 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18
CRW CONSISTENCY M M M M M M M L L M L M
HTS CONSISTENCY H H H H H H M H H H M H
BKW CONSISTENCY M M M H H H H H H H L M
EKN CONSISTENCY M M H M M M H H H H M M
PKB CONSISTENCY L M M M M M M M M M M H
CKB CONSISTENCY H H H H L L H H H H M H
AFTER 12Z WEDNESDAY...
IFR POSSIBLE IN SHOWERS AND DRIZZLE IN THE MOUNTAINS THROUGH
WEDNESDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ005>011-013>020-
024>031.
OH...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OHZ066-067-075-076-
083>087.
KY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...TRM/SL
NEAR TERM...SL
SHORT TERM...TRM
LONG TERM...AAR
AVIATION...SLHazardous weather outlook, Apr 12, 3:26 AM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
426 AM EDT TUE APR 12 2011
KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>031-
130830-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-
BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
426 AM EDT TUE APR 12 2011
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
VAZ003-004-WVZ032>040-046-047-130830-
DICKENSON-BUCHANAN-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
426 AM EDT TUE APR 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Apr 12, 8:09 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
909 AM EDT TUE APR 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM FLOOD 3 SW OLDTOWN 38.40N 82.94W
04/12/2011 CARTER KY DEPT OF HIGHWAYS
1 FOOT OF WATER ON KY 207 BETWEEN MILE MARKERS 0 AND
2...FLOODING IS FROM CANE CREEK
&&
EVENT NUMBER RLX1100431
JEELocal storm report, Apr 12, 8:10 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
910 AM EDT TUE APR 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM FLOOD OLDTOWN 38.43N 82.90W
04/12/2011 GREENUP KY DEPT OF HIGHWAYS
1 FOOT OF WATER ON KY 1 BETWEEN MILE MARKERS 5 AND 6
&&
EVENT NUMBER RLX1100432
JEELocal storm report, Apr 12, 8:31 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
931 AM EDT TUE APR 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM FLOOD 2 SSW GREENUP 38.55N 82.84W
04/12/2011 GREENUP KY EMERGENCY MNGR
LITTLE SANDY OUT OF ITS BANKS AND FLOODING WATERVIEW
CIRCLE IN THE RIVER PARK COMMUNITY.
&&
EVENT NUMBER RLX1100433
TAXFlood, Vinton
- When
- April 12, 9:00 AM EST to 4:00 PM EST
- Where
- Vinton County, Allensville to 3 mi NE of Hamden
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 39.270, -82.620
Several roads were flooded and closed. Yet, no homes were flooded.
Flood, Jackson
- When
- April 12, 10:00 AM EST to 1:30 PM EST
- Where
- Jackson County, 1 mi W of Jackson to 2 mi N of Monroe
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 39.050, -82.649
Streams overflowed and blocked roads. No homes were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Virginia, April 12, 2011$220,000 · 3 events
- Flooding in Kentucky, April 12, 2011$80,000 · 3 events
- Flash Flooding and Flooding in Kentucky, April 12, 201126 events
- Flash Flooding and Flooding in Kentucky, April 12, 2011$12,000 · 8 events
- Flooding in Kentucky, April 12 to 20, 201111 events
- Flooding and Heavy Rain in Ohio, April 12, 2011$9,000 · 8 events
- Flash Flooding in Virginia, April 12, 20118 events
- Flash Flooding in West Virginia, April 12, 20117 events
- Flooding and Heavy Rain in Kentucky, April 12, 2011$8,000 · 6 events
- Hail in Virginia, April 12, 20111.25 in hail · 6 events
- Strong Wind in New Jersey, April 12 to 13, 2011$1,000 · 5 events
- Flooding in Indiana, April 12 to 30, 20113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288547, 288549.